Alert archive / North Carolina / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Newport/Morehead City, NC

April 5, 200712 counties in North Carolina

NWS Newport/Morehead City, NC issued this red flag warning at Apr 5, 2007, 10:12 AM EDT for 12 counties in North Carolina. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2007, 10:12 AM EDT (14:12 UTC)
Expired
Apr 5, 2007, 7:00 PM EDT
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 2.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMHX 051412
RFWMHX

RED FLAG WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1012 AM EDT THU APR 5 2007


NCZ029-044>047-079>081-090>095-098-052300-
/O.NEW.KMHX.FW.W.0003.070405T1412Z-070405T2300Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
1012 AM EDT THU APR 5 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

BELOW NORMAL RAINFALL HAS RESULTED IN VERY DRY FUELS ACROSS
EASTERN NORTH CAROLINA. A DRY AIRMASS IS IN PLACE WITH RELATIVE
HUMIDITIES FORECAST TO BE AT OR BELOW 25 PERCENT THIS AFTERNOON.
NORTHWEST WINDS WILL AVERAGE 10 TO 15 MPH...HOWEVER SOME GUSTS TO
AROUND 25 MPH WILL BE LIKELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KMHX 051826
RFWMHX

RED FLAG WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
226 PM EDT THU APR 5 2007

NCZ029-044>047-079>081-090>095-098-060930-
/O.NEW.KMHX.FW.A.0002.070406T1400Z-070408T2200Z/
/O.CON.KMHX.FW.W.0003.000000T0000Z-070405T2300Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
226 PM EDT THU APR 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 7 PM EDT THIS EVENING. 

BELOW NORMAL RAINFALL HAS RESULTED IN VERY DRY FUELS ACROSS
EASTERN NORTH CAROLINA. A DRY AIRMASS IS IN PLACE AND RELATIVE
HUMIDITIES WILL BE CRITICALLY LOW DURING THE AFTERNOON HOURS THE
NEXT SEVERAL DAYS. WINDS WILL BE RELATIVELY LIGHT LATE THIS
AFTERNOON AND AGAIN FRIDAY...HOWEVER ON SATURDAY GUSTY WEST TO
NORTHWEST WINDS ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this red flag warning went out at Apr 5, 9:00 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 5, 9:00 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
900 AM EDT THU APR 5 2007

.SHORT TERM /THIS AFTERNOON THROUGH TONIGHT/...VERY LITTLE CHANGE
PLANNED. INCREASED INIT SKY COVER OVER OBX WHERE SOME SC HAS
DEVELOPED...THIS SHLD SLIDE EAST OR DISSIPATE NEXT FEW HOURS WITH
JUST SOME PATCHY HIGH CLOUDS EXPECTED ELSEWHERE. WITH PLENTY OF SUN
SHLD SEE HIGHS IN THE 60 TO 65 DGR RANGE MOST AREAS. WL WAIT TIL 12Z
GDNCE COMES IN BEFORE DECIDING ON WHAT TO DO WITH FREEZE WATCH
OVERNIGHT...BASED ON 00Z AND 06Z DATA TEMPS BELOW FREEZING LOOKING
LESS LIKELY AND MAY JUST GO WITH FROST ADVRY COOLER SPOTS.

&&

.AVIATION...VFR WILL CONT WITH SCT TO BKN HIGH CLOUDS.

&&

.MARINE...CONDITIONS HAVE DROPPED BELOW SMALL CRAFT AT THE DIAMOND
BUOY AND ARE WELL BELOW ELSEWHERE. THEREFORE I HAVE DROPPED THE
ADVISORY FOR THE OREGON INLET TO OCRACOKE ZONE. WINDS NORTH OF
OCRACOKE ARE FROM THE NORTHEAST AT PRESENT BUT SHOULD BACK TO
NORTHWEST DURING THE DAY AS FORECAST. I HAVE JUST ISSUED AN UPDATED
MARINE PACKAGE TO DROP THE ADVISORY AND TWEAK WIND DIRECTION.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     NCZ029-044>046-079>081-090>095-098.

MARINE...NONE.
&&

SHORT TERM...FREDERICK
AVIATION...FREDERICK
MARINE...AUSTIN
Hazardous weather outlook, Apr 5, 3:53 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 AM EDT THU APR 5 2007

NCZ029-044>046-079>081-090>095-098-060800-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-
LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
353 AM EDT THU APR 5 2007

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-103-060800-
MAINLAND DARE-OUTER BANKS DARE-
353 AM EDT THU APR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-060800-
OUTER BANKS HYDE-
353 AM EDT THU APR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:26 PM EDTFire Weather WatchMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more3 days
Apr 5, 2:27 PM EDTFreeze WarningMHXBeaufort, Duplin, Greene, Hyde, Jones, Lenoir and 5 more18 hr

Nearby

Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.